Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 89, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 21, 2021, 9:42 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2021, 9:42 AM EST (14:42 UTC)
- Expired
- Dec 21, 2021, 2:38 PM EST
- In force
- 5 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
179 WHUS71 KGYX 211442 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 942 AM EST Tue Dec 21 2021 ANZ150-152-154-212100- /O.CAN.KGYX.GL.W.0037.000000T0000Z-211221T1500Z/ /O.NEW.KGYX.SC.Y.0089.211221T1442Z-211221T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 942 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-211545- /O.CAN.KGYX.SC.Y.0088.000000T0000Z-211221T1500Z/ Penobscot Bay-Casco Bay- 942 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
1 follow-up statement
489 WHUS71 KGYX 211938 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 238 PM EST Tue Dec 21 2021 ANZ150-152-154-220945- /O.CAN.KGYX.SC.Y.0089.000000T0000Z-211221T2100Z/ /O.NEW.KGYX.GL.A.0029.211223T0000Z-211223T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 238 PM EST Tue Dec 21 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ151-220945- /O.NEW.KGYX.SC.Y.0090.211222T0900Z-211223T2100Z/ Penobscot Bay- 238 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM EST THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay. * WHEN...From 4 AM Wednesday to 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-220945- /O.NEW.KGYX.SC.Y.0090.211223T0000Z-211223T2100Z/ Casco Bay- 238 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 7 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 7:04 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 21, 7:04 AM EST, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
704 AM EST Tue Dec 21 2021
.SYNOPSIS...
A weak cold front will push through the region today with
clearing skies. A quick moving coastal low will approach the
region tonight allowing for a period of mixed precipitation
during the day on Wednesday. High pressure returns on Thursday
with colder temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7AM Update...Mid-clouds across the region will depart by late
morning, leading to mostly sunny skies south of the mountains.
Clouds will linger longer across the mountains with westerly
upslope flow leading to some light snow. Temperatures will be
comfortable today after a warm start this morning. Temps are
currently in the 20s across the region with a relatively warm
start to the day.
A weak 500mb shortwave trough pass to the north today bringing
with it a weak surface cold front. This front will be mostly dry
except for a few snow showers across the Quebec border in the
mountains. Not much of a reinforcing shot of cold air as this
boundary washes out, but westerly winds will remain breezy this
morning before winds become calm by this afternoon under mostly
sunny skies.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
***Potential for very slick conditions on Wednesday due to
Freezing Rain***
Interesting pattern setting up later tonight into Wednesday as
a coastal low off the SE coast quickly develops and moves up the
coast today. Meanwhile a 500mb shortwave trough will approach
from the Great Lakes region. The two waves will be phasing right
overhead during the day on Wednesday. Still some spread in how
this evolves, but most guidance to include the deterministic
GFS/ECMWF have a deformation band developing over Maine. How
much QPF actually falls is still uncertain, but higher amounts
are expected as you move further north and east in Maine. One
thing that is for certain is mixed precipitation will occur,
especially a period of freezing rain.
Biggest impacts with the heaviest ice accretion currently looks
to be along the I-95 corridor axis from Penobscot county south
to Cumberland. Icing looks to be lighter across southern NH, but
a light glaze is still expected. Overall the threat for
freezing drizzle straight to freezing rain is building which
will lead to freezing rain on bare pavement scenario which
always leads to additional impacts. In addition, some areas will
have air temps in the mid-20s when the event starts, although
temps look to be in the low 30s, across the immediate coast and
southern NH, so impacts could be less in these areas. I also
undercut guidance on air temps a few degrees due to normal warm
bias as surface winds stay north through the day even though
925mb winds are onshore Wednesday morning, so should be a good
damming event as surface low stays well offshore. Overall ice
accretion is always difficult, but in general, there should be a
band of .1 to .2" flat ice accretion across the interior
coastal plain of Maine with less than .10" for NH. There will
also be some sleet mixing in at times just north of this band
and even further inland in the foothills, should mostly remain
as a light snow event.
Overall decided to go straight to advisories as any chance for
warning level snowfall is very low. The one exception would be
Somerset County where 6" isn't out of the question at this
point, will let the day shift take another look and make that
decision today.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A couple of systems of interest in the long term. First, Thursday
night into Friday, an area of relatively weak WAA will traverse
mainly the southern portions of our forecast area. This may lead
to a little light snow as long as the boundary layer moistens
enough. Have added chance PoPs to the forecast, mainly to southern
zones.
The next system after that continues to involve the potential
for some snow or mixed precipitation this weekend. The models
have been having lots of trouble grasping the eventual disposition
of the blocky pattern over Mainland Canada and the Maritimes.
Major flip flops have been seen lately. We are still going with
chance PoPs for snow this weekend, but confidence in amounts and
timing is lower than yesterday at this time.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Short Term...VFR conditions expected today before conditions
trend to MVFR IFR by tomorrow morning as low ceilings and
freezing rain impacts the area. Expect a period of icing at most
TAF terminals on Wednesday morning before conditions improve
by late afternoon.
Long Term...Potential for a brief period MVFR conditions late
Thu night and Fri morning in a little light snow. Still watch
weekend system where lower conditions will be possible in snow.
&&
.MARINE...
Short Term...Gale conditions currently being observed on the
waters. Expect improving conditions this morning as winds
rapidly diminish with light winds this afternoon. Flow becomes
southerly tonight as a coastal low passes approaches from the
south and a elongated area of low pressure forms in the Gulf of
Maine. Winds shift to the west by tomorrow afternoon, with SCA
conditions possible once again due to a strong Canadian Maritime
low to our east.
Long Term...Gales will be possible Wednesday night into Thu
morning then slacken thereafter.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 1 AM to 4 PM EST Wednesday for
MEZ012-018>020-023-024-033.
Winter Weather Advisory from 1 AM to 7 PM EST Wednesday for
MEZ013-014-021-022-025>028.
NH...Winter Weather Advisory from 1 AM to 4 PM EST Wednesday for
NHZ006-008>010-012>015.
MARINE...Small Craft Advisory until 10 AM EST this morning for ANZ151-
153.
Gale Warning until 10 AM EST this morning for ANZ150-152-154.
&&
SYNOPSIS...Dumont
NEAR TERM...Dumont
SHORT TERM...Dumont
LONG TERM...Ekster
AVIATION...Dumont/Ekster
MARINE...Dumont/EksterHazardous weather outlook, Dec 21, 3:47 AM EST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 347 AM EST Tue Dec 21 2021 MEZ007>009-NHZ001>005-007-011-220900- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Sullivan-Cheshire- 347 AM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow is possible on Wednesday with 1 to 3 inches expected. Amounts could be higher across Franklin and Somerset counties where the potential exist for more snow and sleet on Wednesday. Another storm system could impact the area around Christmas Day with the potential for mixed precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-220900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 347 AM EST Tue Dec 21 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-220900- Penobscot Bay- 347 AM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012-018>020-023-024-033-NHZ006-008>010-012>015-220900- Southern Oxford-Interior York-Central Interior Cumberland- Androscoggin-Coastal York-Coastal Cumberland- Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap- Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 347 AM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ013-014-021-022-025>028-220900- Southern Franklin-Southern Somerset-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo- 347 AM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for south central Maine and western Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-220900- Casco Bay- 347 AM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:29 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 36 hr |
| Dec 21, 2:38 PM EST | Gale Watch | GYX | 12 hr | |
| Dec 21, 2:38 PM EST | Small Craft Advisory | GYX | 52 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.